Alert archive / California / Coastal Flood Statements in 2011
Coastal Flood Statement 13, NWS Los Angeles, CA
NWS Los Angeles, CA issued this coastal flood statement at Nov 23, 2011, 2:15 PM PST. It took effect at Nov 24, 2011, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 23, 2011, 2:15 PM PST (22:15 UTC)
- In effect from
- Nov 24, 2011, 7:00 AM PST
- Expired
- Nov 23, 2011, 10:32 PM PST
- In force
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
774 WHUS46 KLOX 232215 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PST WED NOV 23 2011 ...HIGH TIDES AND BUILDING SWELL WILL BRING RISING SURF AND MINOR TIDAL OVERFLOW TO AREA BEACHES THURSDAY AND FRIDAY... .A BUILDING NW SWELL WILL PRODUCE LARGE SURF LATE TONIGHT INTO THURSDAY...LIKELY PERSISTING THROUGH SATURDAY. ASTRONOMICALLY HIGH TIDES ARE EXPECTED EACH MORNING THURSDAY THROUGH SATURDAY RESULTING IN THE POTENTIAL FOR MINOR TIDAL OVERFLOWS OF LOW LYING BEACH AREAS. DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH THE PERIOD DUE TO THE COMBINATION OF BUILDING SURF AND THE SHIFT BETWEEN UNUSUALLY HIGH AND LOW TIDES. CAZ034-035-240700- /O.NEW.KLOX.SU.Y.0019.111124T0500Z-111125T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 215 PM PST WED NOV 23 2011 ...HIGH SURF ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM PST THURSDAY. * SURF...SURF WILL BUILD TO 12 TO 15 FEET ALONG ALL EXPOSED WEST TO NORTHWEST FACING BEACHES. * TIMING...SURF WILL BUILD THROUGH THIS EVENING...AND WILL PERSIST THROUGH THURSDAY AFTERNOON. THE LARGE SURF IS NOT EXPECTED TO SUBSIDE UNTIL LATE IN THE WEEKEND. * TIDES...A HIGH TIDE OF AROUND 6.8 FEET WILL OCCUR AT AROUND 8 AM PST. HIGH TIDES OF NEAR 7 FEET ARE EXPECTED EACH MORNING THROUGH SATURDAY. * IMPACTS...THE COMBINATION OF HIGH SURF AND UNUSUALLY HIGH TIDES WILL CREATE DANGEROUS RIP CURRENTS...A RISK OF SNEAKER WAVES...AND MINOR COASTAL FLOODING OF LOW LYING BEACHES. OCEAN ACTIVITIES WILL BE POTENTIALLY DANGEROUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. && $$ CAZ039>041-240700- /O.NEW.KLOX.CF.S.0013.111124T1500Z-111126T0000Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 215 PM PST WED NOV 23 2011 ...MINOR TIDAL OVERFLOWS OF LOW-LYING BEACH AREAS POSSIBLE THROUGH SATURDAY... * COASTAL FLOODING...MINOR TIDAL OVERFLOW MAY AFFECT SOUTHERN CALIFORNIA BEACHES DUE TO ASTRONOMICAL HIGH TIDES BETWEEN 6.5 AND 7.5 FEET. * TIMING...HIGH TIDE WILL OCCUR BETWEEN 7 AND 8 AM PST THURSDAY MORNING...AND AGAIN BETWEEN 8 AND 9 AM PST FRIDAY MORNING. * IMPACTS...SOME LOW LYING AREAS NEAR THE BEACH COULD EXPERIENCE MINOR FLOODING AROUND THE TIME OF HIGH TIDE EACH MORNING THURSDAY THROUGH SATURDAY. THE AREAS AFFECTED MAY INCLUDE LONG BEACH AND OXNARD SHORES. THERE IS A POTENTIAL FOR DANGEROUS RIP CURRENTS AT AREA BEACHES THROUGHOUT THE PERIOD. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
1 follow-up statement
151 WHUS46 KLOX 240632 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1032 PM PST WED NOV 23 2011 ...HIGH TIDES AND BUILDING SWELL WILL BRING RISING SURF AND MINOR TIDAL OVERFLOW TO AREA BEACHES THURSDAY AND FRIDAY... .A BUILDING NW SWELL WILL PRODUCE LARGE SURF ON THE CENTRAL COAST LATE TONIGHT INTO THURSDAY...POSSIBLY PERSISTING THROUGH SATURDAY. ASTRONOMICALLY HIGH TIDES WILL OCCUR EACH MORNING THURSDAY THROUGH SATURDAY RESULTING IN THE POTENTIAL FOR MINOR TIDAL OVERFLOWS OF LOW LYING BEACH AREAS. DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH THE PERIOD DUE TO THE COMBINATION OF BUILDING SURF AND THE SHIFT BETWEEN UNUSUALLY HIGH AND LOW TIDES. CAZ039>041-241300- /O.CAN.KLOX.CF.S.0013.111124T1500Z-111126T0000Z/ /O.NEW.KLOX.CF.Y.0001.111124T1200Z-111125T2000Z/ SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- 1032 PM PST WED NOV 23 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM THURSDAY TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO NOON PST FRIDAY. ...MINOR TIDAL OVERFLOWS OF LOW-LYING BEACH AREAS POSSIBLE THROUGH FRIDAY... * COASTAL FLOODING...MINOR TIDAL OVERFLOW MAY AFFECT LOW LYING AREAS NEAR THE BEACHES DUE TO ASTRONOMICAL HIGH TIDES. * TIMING...THE RISK OF MINOR COASTAL FLOODING WILL BE WITHIN TWO HOURS ON EITHER SIDE OF HIGH TIDE THURSDAY AND FRIDAY MORNINGS. * TIDES...A HIGH TIDE OF 7.1 FEET WILL OCCUR AT AROUND 730 AM PST THURSDAY. A HIGH TIDE OF 7 FEET WILL OCCUR AROUND 815 AM PST FRIDAY MORNING. * IMPACTS...SOME LOW LYING AREAS NEAR THE BEACH COULD EXPERIENCE MINOR FLOODING AROUND THE TIME OF HIGH TIDE EACH MORNING THURSDAY THROUGH FRIDAY. THERE IS A HIGH LIKELIHOOD OF DANGEROUS RIP CURRENTS AT AREA BEACHES THROUGHOUT THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR FLOODING OF LOW LYING AREAS IS POSSIBLE. && $$ CAZ034-035-241300- /O.NEW.KLOX.CF.Y.0001.111124T1200Z-111125T2000Z/ /O.CON.KLOX.SU.Y.0019.000000T0000Z-111125T0000Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1032 PM PST WED NOV 23 2011 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM THURSDAY TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO NOON PST FRIDAY. * TIMING...SURF WILL BUILD OVERNIGHT...AND WILL PERSIST THROUGH THURSDAY AFTERNOON. THE RISK OF MINOR COASTAL FLOODING WILL BE WITHIN TWO HOURS ON EITHER SIDE OF HIGH TIDE THURSDAY AND FRIDAY MORNINGS. * SURF...SURF WILL BUILD TO 10 TO 12 FEET ALONG ALL EXPOSED WEST TO NORTHWEST FACING BEACHES. * COASTAL FLOODING...MINOR TIDAL OVERFLOW MAY AFFECT LOW LYING AREAS NEAR THE BEACHES DUE TO HIGH SURF AND ASTRONOMICAL HIGH TIDES. * TIDES...A HIGH TIDE OF 6.9 FEET WILL OCCUR AT AROUND 8 AM PST THURSDAY. A HIGH TIDE OF 6.9 FEET ARE EXPECTED AROUND 9 AM PST FRIDAY MORNING. * IMPACTS...THE COMBINATION OF HIGH SURF AND UNUSUALLY HIGH TIDES WILL CREATE DANGEROUS RIP CURRENTS...A RISK OF SNEAKER WAVES...AND MINOR COASTAL FLOODING OF LOW LYING BEACHES. OCEAN ACTIVITIES WILL BE POTENTIALLY DANGEROUS FOR ANYONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. A COASTAL FLOOD ADVISORY INDICATES THAT MINOR FLOODING OF LOW LYING AREAS IS POSSIBLE. && $$ CAZ087-241300- /O.NEW.KLOX.CF.Y.0001.111124T1200Z-111125T2000Z/ CATALINA ISLAND- 1032 PM PST WED NOV 23 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM THURSDAY TO NOON PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO NOON PST FRIDAY. * COASTAL FLOODING...MINOR TIDAL OVERFLOW MAY AFFECT LOW LYING AREAS NEAR THE BEACHES DUE TO ASTRONOMICAL HIGH TIDES. * TIMING...THE RISK OF MINOR COASTAL FLOODING WILL BE WITHIN TWO HOURS ON EITHER SIDE OF HIGH TIDE THURSDAY AND FRIDAY MORNINGS. * TIDES...A HIGH TIDE OF AROUND 7 FEET WILL OCCUR AT AROUND 730 AM PST THURSDAY. A HIGH TIDE OF AROUND 7 FEET WILL OCCUR AROUND 815 AM PST FRIDAY MORNING. * IMPACTS...SOME LOW LYING AREAS NEAR THE BEACH COULD EXPERIENCE MINOR FLOODING AROUND THE TIME OF HIGH TIDE EACH MORNING THURSDAY THROUGH FRIDAY. THERE IS A HIGH LIKELIHOOD OF DANGEROUS RIP CURRENTS AT AREA BEACHES THROUGHOUT THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR FLOODING OF LOW LYING AREAS IS POSSIBLE. && $$ BRUNO/KAPLAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/LOSANGELES (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this coastal flood statement went out at Nov 23, 10:03 AM PST, 4 hours 12 minutes earlier.
Area forecast discussion, Nov 23, 10:03 AM PST, 4 hours 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1003 AM PST WED NOV 23 2011 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS... WEAKENING HIGH PRESSURE ALOFT WILL ALLOW A TROUGH TO MOVE OVER THE REGION ON THANKSGIVING DAY. COOLER TEMPERATURES ARE EXPECTED WITH POSSIBLE PRECIPITATION. A HIGH PRESSURE RIDGE WILL BUILD OVER THE AREA BEHIND THE TROUGH ON FRIDAY WITH OFFSHORE WINDS AND A SIGNIFICANT WARMING TREND THROUGH THE WEEKEND. TEMPERATURES ABOVE SEASONAL NORMALS ARE POSSIBLE THROUGH EARLY NEXT WEEK. && .UPDATE... HIGH LEVEL MOISTURE WILL CONTINUE TO THICKEN TODAY AHEAD OF TROUGH OVER THE EASTERN PACIFIC. THE LATEST INFRARED IMAGERY SUGGESTS A DENSE DECK OF HIGH LEVEL CLOUDINESS WILL MOVE OVER THE AREA TONIGHT. CLOUD COVER WILL BE REEVALUATED AND LIKELY INCREASED FOR TONIGHT. MAIN PROBLEM OF THE DAY SEEMS TO BE THE MOVEMENT OF THE TROUGH THROUGH FRIDAY. MODEL COMPARISONS OF GOES WINDS AT 850 MB...500 MB...AND 250 MB SUGGEST THAT THE UKMET AND ECMWF SOLUTIONS SEEMS TO BE HANDLING THE FINER DETAILS OF THE TROUGH BETTER THAN THE NAM-WRF AND GFS SOLUTIONS. BOTH SOLUTIONS SUGGEST A DRIER SOLUTION FOR THE THANKSGIVING HOLIDAY...WHILE GFS SOLUTIONS ARE THE OUTLIER IN OFFERING UP A WETTER SOLUTION...ESPECIALLY NORTH OF POINT CONCEPTION. THE BEST CHANCE OF ANY PRECIPITATION SHOULD BE FOR AREAS NORTH OF POINT CONCEPTION. UNFORTUNATELY...BETTER CLARIFICATION ON THE SYSTEM MAY NOT OCCUR UNTIL THE SYSTEM CUTS OFF FROM THE FLOW ON THANKSGIVING MORNING AND MODEL SOLUTIONS GET THE CHANCE TO CATCH UP. AT THE VEARY LEAST...A CLOUDY AND COOL DAY SHOULD BE EXPECTED FOR THANKSGIVING. FOR THE CURRENT TIME...SATELLITE DATA WILL MONITORED CLOSELY FOR CLARITY ON THE SCENARIO. && .PREV DISCUSSION... SHORT TERM...THE FOCUS THEN TURNS TO A PESKY SYSTEM MOVING THROUGH THE ERN PACIFIC WHICH HAS NOT BEEN HANDLED PARTICULARLY WELL BY THE MODELS. A TROUGH AND ITS ASSOCIATED SURFACE FRONT WILL APPROACH THE WEST COAST TONIGHT. LOTS OF ENERGY WILL DROP STRAIGHT SWD...ALLOWING A CLOSED UPPER LOW TO FORM WELL TO WEST OF POINT CONCEPTION LATE TONIGHT OR EARLY THU...WHILE THE NORTHERN STREAM TROUGH WEAKENS. THE UPPER LOW WILL TRACK INTO NORTHERN BAJA BY THU EVENING. TWO SUBTLE BUT POTENTIALLY IMPORTANT CHANGES ARE WORTH NOTING ON THE LATEST MODELS. FIRST...THE ECMWF AND ESPECIALLY 06Z GFS HOLD THE NORTHERN STREAM FRONTAL SYSTEM TOGETHER SOMEWHAT BETTER THAN ON PREVIOUS RUNS. THE GFS BRINGS BETWEEN ONE QUARTER AND ONE HALF INCH OF RAIN TO WESTERN SLO AND SBA COUNTIES VERY LATE TONIGHT AND THU MORNING...WITH MUCH LESS RAIN OVER EASTERN PORTIONS OF THOSE COUNTIES. HATE TO WAFFLE ON THIS...BUT HAVE BUMPED UP POPS A BIT ON THE CENTRAL COAST. SECOND...WHILE THE GFS STILL KEEPS MOST OF THE RAIN WEST OF VTU AND L.A. COUNTIES...IT JUST BARELY MISSES...AND THE TREND IS NOW A BIT CLOSER TO THE COAST. WILL LEAVE IN THE SLIGHT CHANCE POPS FOR THU FOR L.A. AND VTU COUNTIES. EVEN IF THE MAIN BAND OF RAIN STAYS W OF L.A. AND VTU COUNTIES...THERE COULD BE SOME WARM FRONTAL UPSLOPE LIGHT RAIN ON THU. ANY THREAT OF RAIN SHOULD BE GONE THU EVENING AS THE UPPER LOW CONTS TO MOVE S. NWLY FLOW PATTERN WILL SET UP ACROSS THE REGION ON FRI AS AN UPPER RIDGE AMPLIFIES OFF THE COAST. THERE WILL BE PLENTY OF SUNSHINE ON FRI AND TEMPS WILL BE UP SEVERAL DEGREES IN MOST AREAS...THOUGH STILL SLIGHTLY BELOW NORMAL. LONG TERM...THE UPPER HIGH WILL CONT TO AMPLIFY AND SHIFT EWD FRI NIGHT AND SAT. AT THE SAME TIME...STRONG SFC HIGH PRESSURE WILL DROP SWD INTO THE ROCKY MTNS. THIS WILL SET UP A DECENT OFFSHORE FLOW PATTERN...WHICH WILL RESULT IN GUSTY NE WINDS ACROSS THE MTNS AND VLYS OF L.A. AND VTU COUNTIES...THE VTU COUNTY COASTAL PLAIN...AND POSSIBLY THE MTNS OF SLO COUNTY. TEMPS WILL JUMP UP SIGNIFICANTLY W OF THE MTNS ON SAT...WITH THE WARMEST LOCATIONS ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN AND POSSIBLY THE VLYS PROBABLY HAVING MAX TEMPS NEAR OR JUST ABOVE 80 DEGREES. GUSTY WINDS WILL LIKELY CONTINUE INTO SUNDAY...THEN OFFSHORE GRADS WILL GRADUALLY RELAX. THE UPPER RIDGE WILL HOLD STRONGLY THRU AT LEAST MON...AND POSSIBLY TUE...ALTHOUGH THE 06Z RUN OF THE GFS SHOWS AN INSIDE SLIDER CAUSING THE RIDGE TO BREAK DOWN. THE 00Z RUN SHOWED NOTHING LIKE THIS AND NEITHER DOES THE ECMWF. THEREFORE...EXPECT WELL ABOVE NORMAL TEMPS TO CONT MON AND TUE. && .AVIATION...23/1800Z NORTH OF POINT CONCEPTION...THERE IS A 30 PERCENT CHANCE THAT LIFR CIGS WILL PERSIST THROUGH 20Z TODAY...OTHERWISE HI CONFIDENCE IN TAFS THROUGH AROUND 08Z THU. AFTER THAT TIME THERE IS A 40 PERCENT CHANCE OF LIGHT RAIN AFFECTING THE TAF SITES. SOUTH OF POINT CONCEPTION...HI CONFIDENCE IN CURRENT TAFS. THERE IS A 30 PERCENT CHANCE OF LIGHT RAIN AFTER 12Z THU. KLAX...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS EXPECTED THROUGH 12Z THU. THERE IS A 30 PERCENT CHANCE OF MVFR CIGS AFTER 12Z AND A 20 PERCENT CHANCE OF LIGHT RAIN THROUGH 24Z THU. KBUR...HI CONFIDENCE IN THE CURRENT TAF WITH VFR CONDITIONS EXPECTED THROUGH 18Z THURSDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...HALL/BRUNO AVIATION...ASR/SMITH SYNOPSIS...SETO/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 23, 6:00 AM PST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED NOV 23 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-241400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED NOV 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS THROUGH MID MORNING ON THE CENTRAL COAST... AND ACROSS THE INTERIOR VALLEYS OF SAN LUIS OBISPO COUNTY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BRUNO
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 2:15 PM PST | High Surf Advisory | LOX | 67 hr | |
| Nov 23, 2:23 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 13 hr |
Nearby
Coastal Flood Statements in California, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.